Abstract TP84: Delayed Ipsilateral Intraparenchymal Hemorrhage After Neuroform Stent Assisted Coiling of Intracranial Aneurysms
Background: Delayed ipsilateral intraparenchymal hemorrhage (IPH) has been reported following technically successful treatment of intracranial aneurysms using flow-diverting stents (Pipeline embolization device) in 8.5% of patients and does not appear to be related entirely to dual antiplatelet therapy. We report a similar phenomenon in Neuroform-assisted coiling.
Methods: Neuroform-assisted coiling patients were entered into a prospective registry at our institution. Procedural and 30 day complications were recorded. Delayed ipsilateral IPH cases within 30 days were reviewed.
Results: Between 11/2002 and 7/2012, 98 patients had Neuroform-assisted coiling of 100 cerebral aneurysms, 8 acutely ruptured. Intra-procedurally, there were 3 thromboembolic events and 4 hemorrhages due to vessel or aneurysm perforation (not necessarily symptomatic). After the procedure but within 30 days follow-up (available for 92 patients), there were 6 TIA’s, 2 minor strokes and 1 SAH. There were 2 cases of ipsilateral IPH (2%). One was a 60-year-old man who had stent-assisted coiling of an ACOM aneurysm (Neuroform from right A1 into left A2). He was on aspirin 81 mg and clopidogrel 75 mg daily with a PRU (P2Y12 reaction units) of 72 on day of procedure. Despite decreasing clopidogrel dosing to every other day, he had a frontal lobe IPH 7 days later (Figure 1) with a PRU of 59. The other IPH (Figure 2) occurred in a 70-year-old man 14 days after Y-stent assisted coiling of an MCA aneurysm. He was on clopidogrel 75 mg and warfarin (INR 2.0) for prior pulmonary embolism and dural venous sinus thrombosis. Both patients recovered without neurological deficit.
Conclusion: Recently described in flow diversion, delayed ipsilateral IPH is not limited to flow-diverting stents. Though less frequent, a potential for this may exist following any intracranial stenting procedure, possibly related to hemorrhagic conversion of microembolic phenomenon while on dual antiplatelets or anticoagulation.
- © 2012 by American Heart Association, Inc.